pharmacy error - page 2

I just thought I would start a discussion about pharmacy errors--what's the worse (sp?) you've seen? One pharmacy labeled a bottle of potassium as Lactulose. The directions were over the actual... Read More

  1. by   canoehead
    That is why I would like to mix all my own meds. I can live with my own mistakes a lot easier than with someone else's.
  2. by   Brita01
    About a year ago, I had a patient who was on Glucophage and Carafate. The pharmacy put Glucophage in a labeled Carafate bottle. The patient had already had her Glucophage for the day. Luckily, I knew what Carafate was supposed to look like. I didn't give it and reported the incident to the house supervisor. I don't think anything happened though. And in this one particular hospital, the pharmacy is ALWAYS screwing up, especially with getting the information on the MARS incorrect. Hospitals need to start making the pharmacy more responsible and stop blaming just the NURSE everytime something goes wrong. But, we are apparently responsible for everybody else's job in the hospital anyway, so why change things?
  3. by   NicuGal
    The person programming the HAL mixer thingy put in about 10-20x more heparin than should have been in and all our kids started to bleed out! Not good for those teeny weeny little brains and guts....we are still getting called for subpeonas on that one.
  4. by   duckie
    I've been witness to many pharmacy errors but the real kick in the butt is when you get a drug overdose yourself from a med that is in your bottle mixed with your meds and you dare to trust because you've used a pharmacy for years. There are so many generics popping up, sometimes you just don't notice that your med may look a little bit different and WHAM, they got ya! I'm still living on mashed potato's and fighting to keep them down from the error that occurred last week in my meds. Everytime I vomit, I am once step closer to filing that lawsuit. At first I was understanding, but five days of this crap is getting old. You never can be too careful!
  5. by   kids
    Duckie, I really hope you are following up with your Doc...you need your LFTs checked now and 6 mo to a year down the road (in the days before I was a nurse I mixed way to much sloe gin on top of Septra DS...ended up in the hospital with dehydration and it took 6 months before my liver was normal again).
  6. by   jenac
    Ok guys- here's an interesting thought for us new nurses who have yet to see every med known to man...in LTC, we use the bubble packs. I had a lady with an order for Lanoxin- and found that the pharmacy had put something else into the slot for the day. It was much larger than Lanoxin, same yellow-but noticably different than every other pill in the pack! Thankully- Lanoxin is one that I know well, so I did recognize it immediately. I believe it was ASA, but I can't be sure. But what if it was the last pill in the pack-and I wasn't familiar with it? As a new grad- it truely scares the hell out of me. Such an easy mistake to make-to give it, without truely knowing what the heck it is. And all the checking, checking and rechecking wouldn't do me any good without a picture of each med possible. I've found a few errors like this.
  7. by   TracyB,RN
    Our biggest problem with our pharmacy is not getting meds in a timely fashion, we are talking new admissions, waiting 3-4 days for their "bubble pack" cards. Or getting half of what is ordered. UUUUUUGGGGGGHHHHHHHH. It drives me bonkers.

close